MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occurred and removal difficulties were encountered.The target lesion was located in the iliac artery.A 6.0mm x 40mm x 135cm (4f) sterling balloon catheter was advanced for dilatation.However, during removal attempt, the balloon would not deflate.The device took 20 minutes to remove but it was removed fully inflated from the patient's body.A buddy wire was placed and the balloon and sheath was removed as one unit.The procedure was completed using alternate method or device no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter, introducer sheath and guidewire.Inspection of the device revealed that the balloon was bunched over the tip and the proximal balloon cone was bunched under the proximal end of the balloon.The outer shaft was stretched, necked down and buckled 113.5 cm from the hub extending distally toward the balloon.The guidewire was unable to be removed due to the extreme damage to the shaft.The balloon was unable to inflate or deflate as the inflation lumen/outer shaft was necked down and stretched.The sterling catheter was unable to be removed from the introducer sheath as the balloon was unable to be deflated.The introducer sheath was damaged at the distal end.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14474086
Report Number2134265-2022-05237
Device Sequence Number4736097
Product Code DQY
UDI-Device Identifier08714729122784
UDI-Public08714729122784
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0029026352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown